Table of Contents Author Guidelines Submit a Manuscript
The Scientific World Journal
Volume 2014, Article ID 535419, 5 pages
http://dx.doi.org/10.1155/2014/535419
Research Article

On -Statistical Convergence of Order

1Department of Mathematics, Fırat University, 23119 Elazıg, Turkey
2Department of Mathematics, Faculty of Science, King Abdulaziz University, P.O. Box 80203, Jeddah 21589, Saudi Arabia

Received 31 August 2013; Accepted 6 November 2013; Published 9 February 2014

Academic Editors: H. Bulut, Y. Deng, and K.-L. Hsiao

Copyright © 2014 Mikail Et et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

The idea of -convergence of real sequences was introduced by Kostyrko et al., (2000/01) and also independently by Nuray and Ruckle (2000). In this paper, we introduce the concepts of -statistical convergence of order and strong -Cesàro summability of order of real sequences and investigated their relationship.

1. Introduction

The idea of statistical convergence was given by Zygmund [1] in the first edition of his monograph published in Warsaw in 1935. The concept of statistical convergence was introduced by Steinhaus [2] and Fast [3] and later reintroduced by Schoenberg [4] independently. Later on it was further investigated from the sequence space point of view and linked with summability theory by Connor [5], Çınar et al. [6], Et et al. [7], Fridy [8], Güngör et al. [9, 10], Işik [11], Mohiuddine et al. [1214], Mursaleen [15], Šalát [16], and many others.

The idea of -convergence of real sequences was introduced by Kostyrko et al. [17] and also independently by Nuray and Ruckle [18] (who called it generalized statistical convergence) as a generalization of statistical convergence. Later -convergence was studied by Das et al. [1921], Kostyrko et al. [22], Mohiuddine et al. [2325], Šalát et al. [26, 27], Tripathy and Hazarika [28, 29], and many others.

In this paper, we introduce the concepts of -statistical convergence of order and strong -Cesàro summability of order of real sequences and investigated their relationship. In Section 2 we give a brief overview about statistical convergence, strong -Cesàro summability, -convergence, and difference sequences. In Theorem 8, we give the inclusion relations between the sets of -convergent sequences and -summable sequences. In Theorem 10, we give the relationship between -summable sequences for different ’s. In Theorem 12, we give the relationship between the sets of -convergent sequences for different ’s.

2. Definition and Preliminaries

Let be the set of all sequences of real or complex numbers and let , and be, respectively, the Banach spaces of bounded, convergent, and null sequences with the usual norm , where , the set of positive integers. Also by , , , and , we denote the spaces of all bounded, convergent, and absolutely and -absolutely convergent series, respectively.

The definitions of statistical convergence and strong -Cesàro convergence of a sequence of real numbers were introduced in the literature independently of one another and followed different lines of development since their first appearance. It turns out, however, that the two definitions can be simply related to one another in general and are equivalent for bounded sequences. The idea of statistical convergence depends on the density of subsets of the set . The density of a subset of is defined by

where is the characteristic function of . It is clear that any finite subset of has zero natural density and .

The order of statistical convergence of a sequence of numbers was given by Gadjiev and Orhan in [30] and then statistical convergence of order and strong -Cesàro summability of order were studied by Çolak [31].

The notion of difference sequence spaces was introduced by Kızmaz [32] and it was generalized by Et et al. [3335] such as for , or , where , , , and so The sequence spaces are Banach spaces normed by for , or . Let be any sequence spaces, if , then there exists one and only one such that for sufficiently large ; for instance, . We use this fact in the following examples.

Recently, the difference sequence spaces have been studied in [10, 34, 3639].

Let be nonempty set. Then a family of sets (power sets of ) is said to be an ideal if is additive, that is, implies , and hereditary; that is, , implies .

A nonempty family of sets is said to be a filter of if and only if (i) , (ii) implies , and (iii) , implies .

An ideal is called nontrivial if .

A nontrivial ideal is said to be admissible if .

If is a nontrivial ideal in , then the family of sets is a filter of , called the filter associated with .

Throughout the paper will stand for a nontrivial admissible ideal of .

We now introduce our main definitions.

Definition 1 (see [40]). A sequence is said to be -convergent if there exists such that, for all , the set . In this case, one writes . The set of all -convergent sequences will be denoted by .

Definition 2. Let be any real number. The sequence is said to be -statistical convergence of order (or -convergence) if there is a real number such that
In this case, we write or . The set of all -statistically convergent sequences of order will be denoted by . In the special case , we will write instead of .
-statistical convergence of order is well defined for , but it is not well defined for in general. For this is defined as follows:
For every and we have and so for any we have
Therefore, the sequence is -statistically convergent of order , both to and ; that is, and . But this is impossible.

It is easy to see that every -convergent sequence is -statistically convergent of order , but converse does not hold. For this, consider a sequence defined by

It is clear that for , but .

Definition 3. Let be any real number and let be a positive real number. A sequence is said to be strong -Cesàro summable of order (or strong -summable) if there is a real number such that
In this case, we write . The set of all strong -Cesàro summable sequences of order to will be denoted by . In the special case , we will write instead of .

3. Main Results

In this section, we give the main results of this paper. In Theorem 8 we give the inclusion relations between the sets of -convergent sequences and -summable sequences. In Theorem 10, we give the relationship between -summable sequences for different ’s. In Theorem 12, we give the relationship between the sets of - convergent sequences for different ’s.

Theorem 4. Let be any real number and suppose that , , and ; then(i), (ii).

Proof. (i) Suppose that and ; then and so .
(ii) Now suppose that and ; then we have and so . Now for all , we have Then Hence .
The proofs of the following two theorems are easy and thus omitted.

Theorem 5. Let be any real number; then the limit of any -convergent sequence is uniquely determined.

Theorem 6. Let , , and be real sequences such that . If , then .

The proof of the following theorem is obtained by using the same techniques of Savas and Das [21, Theorem 2.4]; therefore we give it without proof.

Theorem 7. Let be any real number, then is a closed subset of .

In the following theorem we investigate the relationship between -statistically convergent sequences and strong -summable sequences.

Theorem 8. Let and be fixed real numbers such that , and let be a positive real number; then , and the inclusion is strict.

Proof. Let and ; then we can write and so Then for any , we have
This completes the proof.

Taking , we show the strictness of the inclusion for a special case. For this, consider the sequence defined by

For every and we have

and for any we get Since the set on the right-hand side is a finite set and so belongs to , it follows that for . On the other hand, for we have Then for some which belongs to , since is admissible. So .

The converse of Theorem 8 does not hold, in general. To show this, we must find a sequence that is -bounded and -convergent, but need not to be -summable. For this, consider a sequence defined by (10). It can be shown that and for and for . Therefore, for .

The following result is a consequence of Theorem 8.

Corollary 9. If a sequence is -convergent to , then it is -convergent to .

Theorem 10. Let , and let be a positive real number; then and the inclusion is strict.

Proof. The inclusion part of proof is trivial. Taking , we show the strictness of the inclusion for a special case. Define the sequence such that It can easily be shown that but
So for but for .
The following result is a consequence of Theorem 10.

Corollary 11. Let be a positive real number. Then(i)if , then ,(ii) for each .

Theorem 12. Let and be fixed real numbers such that ; then , and the inclusion is strict.

Proof. Let . Then given and such that , we may write and this gives that .
We show the strictness of the inclusion for a special case. Define the sequence such that Then for , but for .
The following result is a consequence of Theorem 10.

Corollary 13. Let be a real number; then .

Conflict of Interests

The authors declare that there is no conflict of interests regarding the publication of this paper.

Acknowledgment

The authors gratefully acknowledge the financial support from King Abdulaziz University, Jeddah, Saudi Arabia.

References

  1. A. Zygmund, Trigonometric Series, Cambridge University Press, Cambridge, UK, 1979.
  2. H. Steinhaus, “Sur la convergence ordinaire et la convergence asymptotique,” Colloquium Mathematicum, vol. 2, pp. 73–74, 1951. View at Google Scholar
  3. H. Fast, “Sur la convergence statistique,” Colloquium Mathematicum, vol. 2, pp. 241–244, 1951. View at Google Scholar
  4. I. J. Schoenberg, “The integrability of certain functions and related summability methods,” The American Mathematical Monthly, vol. 66, pp. 361–375, 1959. View at Google Scholar
  5. J. S. Connor, “The Statistical and strong p-Cesàro convergence of sequences,” Analysis, vol. 8, pp. 47–63, 1988. View at Google Scholar
  6. M. Çınar, M. Karakaş, and M. Et, “On pointwise and uniform statistical convergence of order for sequence of functions,” Fixed Point Theory and Applications, vol. 2013, article 33, 2013. View at Google Scholar
  7. M. Et, M. C. Çınar, and M. Karakaş, “On λ-statistical convergence of order of sequences of function,” Journal of Inequalities and Applications, vol. 2013, article 204, 2013. View at Google Scholar
  8. J. A. Fridy, “On statistical convergence,” Analysis, vol. 5, pp. 301–313, 1985. View at Google Scholar
  9. M. Güngör, M. Et, and Y. Altin, “Strongly (Vσ,λ,q) -summable sequences defined by Orlicz functions,” Applied Mathematics and Computation, vol. 157, no. 2, pp. 561–571, 2004. View at Publisher · View at Google Scholar · View at Scopus
  10. M. Güngor and M. Et, “Δr-strongly almost summable sequences defined by Orlicz functions,” Indian Journal of Pure and Applied Mathematics, vol. 34, no. 8, pp. 1141–1151, 2003. View at Google Scholar · View at Scopus
  11. M. Işik, “Strongly almost (ω, λ, q)-summable sequences,” Mathematica Slovaca, vol. 61, no. 5, pp. 779–788, 2011. View at Publisher · View at Google Scholar · View at Scopus
  12. C. Belen and S. A. Mohiuddine, “Generalized weighted statistical convergence and application,” Applied Mathematics and Computation, vol. 219, pp. 9821–9826, 2013. View at Google Scholar
  13. S. A. Mohiuddine, A. Alotaibi, and M. Mursaleen, “Statistical convergence of double sequences in locally solid Riesz spaces,” Abstract and Applied Analysis, vol. 2012, Article ID 719729, 9 pages, 2012. View at Publisher · View at Google Scholar
  14. O. H. H. Edely, S. A. Mohiuddine, and A. K. Noman, “Korovkin type approximation theorems obtained through generalized statistical convergence,” Applied Mathematics Letters, vol. 23, no. 11, pp. 1382–1387, 2010. View at Publisher · View at Google Scholar · View at Scopus
  15. M. Mursaleen, “λ-statistical convergence,” Mathematica Slovaca, vol. 50, no. 1, pp. 111–115, 2000. View at Google Scholar
  16. T. Şalàt, “On statistically convergent sequences of real numbers,” Mathematica Slovaca, vol. 30, pp. 139–150, 1980. View at Google Scholar
  17. P. Kostyrko, T. Şalàt, and W. Wilczyński, “I-convergence,” Real Analysis Exchange, vol. 26, pp. 669–686, 2000/2001. View at Google Scholar
  18. F. Nuray and W. H. Ruckle, “Generalized statistical convergence and convergence free spaces,” Journal of Mathematical Analysis and Applications, vol. 245, no. 2, pp. 513–527, 2000. View at Google Scholar · View at Scopus
  19. P. Das, P. Kostyrko, W. Wilczyński, and P. Malik, “I and I*-convergence of double sequences,” Mathematica Slovaca, vol. 58, no. 5, pp. 605–620, 2008. View at Publisher · View at Google Scholar · View at Scopus
  20. P. Das, E. Savas, and S. K. Ghosal, “On generalizations of certain summability methods using ideals,” Applied Mathematics Letters, vol. 24, no. 9, pp. 1509–1514, 2011. View at Publisher · View at Google Scholar · View at Scopus
  21. E. Savas and P. Das, “A generalized statistical convergence via ideals,” Applied Mathematics Letters, vol. 24, no. 6, pp. 826–830, 2011. View at Publisher · View at Google Scholar · View at Scopus
  22. P. Kostyrko, M. Mačaj, M. Sleziak, and T. Şalàt, “I-convergence and extremal I-limit points,” Mathematica Slovaca, vol. 55, no. 4, pp. 443–464, 2005. View at Google Scholar
  23. B. Hazarika and S. A. Mohiuddine, “Ideal convergence of random variables,” Journal of Function Spaces and Applications, vol. 2013, Article ID 148249, 7 pages, 2013. View at Publisher · View at Google Scholar
  24. S. A. Mohiuddine, A. Alotaibi, and S. M. Alsulami, “Ideal convergence of double sequences in random 2-normed spaces,” Advances in Difference Equations, vol. 2012, article 149, 2012. View at Google Scholar
  25. M. Mursaleen and S. A. Mohiuddine, “On ideal convergence in probabilistic normed spaces,” Mathematica Slovaca, vol. 62, no. 1, pp. 49–62, 2012. View at Publisher · View at Google Scholar · View at Scopus
  26. T. Şalàt, B. C. Tripathy, and M. Ziman, “On I-convergence field,” Italian Journal of Pure and Applied Mathematics, vol. 17, pp. 45–54, 2005. View at Google Scholar
  27. T. Şalàt, B. C. Tripathy, and M. Ziman, “On some properties of I-convergence,” Tatra Mountains Mathematical Publications, vol. 28, part II, pp. 279–286, 2004. View at Google Scholar
  28. B. C. Tripathy and B. Hazarika, “Paranorm I-convergent sequence spaces,” Mathematica Slovaca, vol. 59, no. 4, pp. 485–494, 2009. View at Publisher · View at Google Scholar · View at Scopus
  29. B. C. Tripathy and B. Hazarika, “Some I-convergent sequence spaces defined by Orlicz functions,” Acta Mathematicae Applicatae Sinica, vol. 27, no. 1, pp. 149–154, 2011. View at Publisher · View at Google Scholar · View at Scopus
  30. A. D. Gadjiev and C. Orhan, “Some approximation theorems via statistical convergence,” Rocky Mountain Journal of Mathematics, vol. 32, no. 1, pp. 129–138, 2002. View at Google Scholar · View at Scopus
  31. R. Çolak, Statistical Convergence of Order, Modern Methods in Analysis and Its Applications, Anamaya, New Delhi, India, 2010.
  32. H. Kızmaz, “On certain sequence spaces,” Canadian Mathematical Bulletin, vol. 24, no. 2, pp. 169–176, 1981. View at Google Scholar
  33. M. Et, “Strongly almost summable difference sequences of order m defined by a modulus,” Studia Scientiarum Mathematicarum Hungarica, vol. 40, no. 4, pp. 463–476, 2003. View at Publisher · View at Google Scholar · View at Scopus
  34. M. Et, Y. Altin, B. Choudhary, and B. C. Tripathy, “On some classes of sequences defined by sequences of orlicz functions,” Mathematical Inequalities and Applications, vol. 9, no. 2, pp. 335–342, 2006. View at Google Scholar · View at Scopus
  35. M. Et, “Generalized Cesàro difference sequence spaces of non-absolute type involving lacunary sequences,” Applied Mathematics and Computation, vol. 219, no. 17, pp. 9372–9376, 2013. View at Google Scholar
  36. B. Altay and F. Başar, “On the fine spectrum of the difference operator Δ on c0 and c,” Information Sciences, vol. 168, no. 1–4, pp. 217–224, 2004. View at Publisher · View at Google Scholar · View at Scopus
  37. Y. Altin, M. Et, and M. Basarir, “On some generalized difference sequences of fuzzy numbers,” Kuwait Journal of Science and Engineering, vol. 34, no. 1A, pp. 1–14, 2007. View at Google Scholar
  38. R. Çolak, H. Altinok, and M. Et, “Generalized difference sequences of fuzzy numbers,” Chaos, Solitons and Fractals, vol. 40, no. 3, pp. 1106–1117, 2009. View at Publisher · View at Google Scholar · View at Scopus
  39. B. C. Tripathy, Y. Altin, and M. Et, “Generalized difference sequence spaces on seminormed space defined by Orlicz functions,” Mathematica Slovaca, vol. 58, no. 3, pp. 315–324, 2008. View at Publisher · View at Google Scholar · View at Scopus
  40. H. Gumus, I-Convergence and asymptotic I-equivalence of difference sequences [Ph.D. thesis], Afyon Kocatepe University, 2011.